MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012405-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Excessive force; contrast dilution incorrect.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event and a review of the complaint history identified no other similar incidents from this lot.The trek coronary dilatation catheters (cdc) instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and/or damage/separation of the catheter.Additionally, dilute contrast with normal saline 1:1.More concentrated contrast can lead to slower deflation times.The investigation was unable to determine a conclusive cause for the reported deflation issue.The reported separation and difficulty removing the device appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that during a procedure of a mildly tortuous, moderately calcified, mid left anterior descending artery (lad), the 2.5 x 12 mm trek balloon dilatation catheter (bdc) was advanced and used in the procedure without issue.Negative pressure was pulled two times for balloon deflation as a thicker contrast solution ratio was used.While attempting to remove the bdc from the anatomy, unspecified resistance was met.The device was pulled forcefully and the distal shaft separated, but remained in the guide catheter.The guide catheter, guide wire and device were removed as a system from the anatomy.The procedure was completed after additional pre-dilatation and stenting of the vessel were performed.There was no reported adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7268798
Report Number2024168-2018-01079
Device Sequence Number19174397
Product Code LOX
UDI-Device Identifier08717648153976
UDI-Public08717648153976
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1012405-12
Device Lot Number70901G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1